Alert archive / Washington / Wind Advisories in 2007

Wind Advisory 4, NWS Pendleton, OR

January 7, 2007Kittitas County, Yakima County, Washington

NWS Pendleton, OR issued this wind advisory at Jan 7, 2007, 8:06 PM PST for Kittitas County, Yakima County, Washington. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2007, 8:06 PM PST (04:06 UTC)
Expired
Jan 8, 2007, 12:00 AM PST
In force
4 hr
Issued by
NWS Pendleton, OR

Counties Kittitas County, WA, Yakima County, WA

The radar

The Pendleton radar (KPDT), 188 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 00:00Z, 4.1 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 00:00Z on 2007-01-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 00:00Z on 2007-01-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 389 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
553 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
389 m²/s²
0-3 km storm-relative helicity
518 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPDT 080407
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
806 PM PST SUN JAN 7 2007

WAZ026-027-080800-
/O.NEW.KPDT.WI.Y.0004.070108T0406Z-070108T0800Z/
KITTITAS VALLEY-YAKIMA VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...SUNNYSIDE...YAKIMA
806 PM PST SUN JAN 7 2007

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

WEST TO NORTHWEST WINDS WILL BE 30 TO 40 MPH WITH GUSTS TO 55 MPH
IN THE NORTHERN YAKIMA VALLEY AND THE KITTITAS VALLEY. WINDS WILL
DECREASE AFTER MIDNIGHT.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS
OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR
ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WWW.WEATHER.GOV/PENDLETON.

$$
1 follow-up statement
000 
WWUS76 KPDT 080804
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1204 AM PST MON JAN 8 2007

...DIMINISHING WINDS OVERNIGHT...

WAZ026-027-080915-
/O.EXP.KPDT.WI.Y.0004.000000T0000Z-070108T0800Z/
KITTITAS VALLEY-YAKIMA VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...SUNNYSIDE...YAKIMA
1204 AM PST MON JAN 8 2007

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

WINDS IN THE YAKIMA AND KITTITAS VALLEY WILL CONTINUE TO DIMINISH
OVERNIGHT. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 7, 2:00 PM PST, 6 hours 6 minutes earlier.

Area forecast discussion, Jan 7, 2:00 PM PST, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
200 PM PST SUN JAN 7 2007

.SHORT TERM...MULTIPLE WARNINGS STILL IN EFFECT ACROSS THE AREA FROM
A WINTER STORM WARNING/SNOW ADV ALONG THE EAST SLOPES OF THE
CASCADES TO HIGH WIND WARNING ACROSS PORTIONS OF SOUTH CENTRAL
WASHINGTON AND CENTRAL OREGON/BASIN. PEAK WIND GUSTS AT THE RICHLAND
KENNEWICK AIRPORTS WAS 58 MPH AND 60 MPH RESPECTFULLY AND WILL KEEP
THE HIGH WIND WARNG IN PLACE INTO THIS EVENING. IN ADDITION SMP OBS
WERE SHOWING SNOW ALL DAY WITH OVER AN INCH OF PCPN. THUS WILL KEEP
THE WINTER STORM WARNG/SNOW ADV IN PLACE ESPECIALLY ALONG AND NEAR
THE CREST OF THE WASHINGTON CASCADES. THE STORM MOVES AWAY FROM THE
REGION THIS EVENING AND THATS WHEN THE WRNG/ADV END.

IT APPEARS A DISTURBANCE PUSHES ACROSS THE REGION OVERNIGHT AND
TOMORROW MORNING IN THE WAY OF A WARM FRONT. THIS MAY PRODUCE SOME
SHOWERS ACROSS PORTIONS OF THE AREA AND HAVE INCREASED POPS DURING
THE AFOREMENTIONED TIMES.

AFTERWARDS A RIDGE OF HIGH PRESSURE BUILDS INTO THE REGION MONDAY
AFTN/TUESDAY WITH ABOVE NORMAL AFTERNOON HIGH TEMPERATURES AS THEY
SHOULD SOAR INTO THE 50S. ANOTHER STORM SYSTEM EDGES CLOSER TO THE
PACNW TUESDAY TIGHTENING PRESSURE GRADIENTS THAT MAY CREATE
BREEZY/WINDY CONDITIONS ALONG WITH SOME WA/CASCADE CREST/SHOWERS BY
AFTN.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...BIG CHANGE IN THE
WEATHER PATTERN AS COLDER ARCTIC AIR MOVES OVER THE REGION
MIDWEEK. THIS WILL ALL BEGIN AS AN INITIAL COLD FRONT PASSES OVER
THE REGION TUESDAY NIGHT AND WEDNESDAY WITH SOME RAIN AND SNOW. THIS
WILL BE FOLLOWED WEDNESDAY NIGHT AND THURSDAY BY ARCTIC AIR MOVING
SOUTHWARD FROM CANADA WITH SNOW LEVELS DROPPING ALL THE WAY DOWN TO
THE COLUMBIA BASIN FLOOR. BEST CHANCE FOR SNOW LOOKS TO OCCUR AS THE
ARCTIC FRONT PASSES LATE WEDNESDAY NIGHT AND THURSDAY. THIS COLD
AIR WILL SIT OVER THE REGION THROUGH THE REMAINDER OF THE EXTENDED
PERIOD AS A COLD NORTHERLY FLOW PERSISTS. A WEAK DISTURBANCE WILL
CLIP THE REGION WITH SOME SNOW SHOWERS NEXT WEEKEND.

&&

.AVIATION...EXPECTING VFR CONDITIONS TO CONTINUE TONIGHT BUT MAIN
CONCERN WILL BE THE STRONG WINDS THROUGH THIS EVENING. SURFACE WINDS
WILL BE 30 TO 40 MPH WITH GUSTS TO 60 MPH THROUGHOUT THE COLUMBIA
BASIN INTO THE EVENING BEFORE GRADUALLY DECREASING OVERNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  38  48  37  48 /  10  10  10  10
ALW  38  48  39  50 /  20  20  10  10
PSC  38  48  36  51 /  10  10  10  10
YKM  34  43  33  47 /  30  20  10  20
HRI  38  48  37  50 /  10  10  10  10
ELN  32  39  30  42 /  40  20  10  20
RDM  30  47  30  48 /  20  20  10  10
LGD  34  42  34  43 /  30  20  10  10
GCD  32  45  28  46 /  20  20  10  10
DLS  40  48  38  50 /  30  30  10  20

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 7 PM PST THIS EVENING FOR
     ORZ041-042-044-501.

WA...HIGH WIND WARNING UNTIL 7 PM PST THIS EVENING FOR
     WAZ024-026>029.

     WINTER STORM WARNING UNTIL 7 PM PST THIS EVENING FOR WAZ501.

     SNOW AND BLOWING SNOW ADVISORY UNTIL 7 PM PST THIS EVENING FOR
     WAZ502.

&&

TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
97/91/91
Hazardous weather outlook, Jan 7, 7:40 PM PST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
740 PM PST SUN JAN 7 2007

UPDATED

ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-081315-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
740 PM PST SUN JAN 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

WINDS WILL CONTINUE TO DECREASE SLOWLY OVER THE AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THE WEATHER PATTERN WILL REMAIN ACTIVE NEXT WEEK. A STRONG COLD
FRONT WILL MOVE THROUGH LATE TUESDAY BRINGING IN VERY COLD AIR WHICH
WILL LINGER THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.

In the hours before

Local storm report, Jan 7, 2:33 PM PST, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
233 PM PST SUN JAN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     HEAVY SNOW       13 W RIMROCK            46.64N 121.38W
01/07/2007  E10.0 INCH       YAKIMA             WA   PUBLIC

            NEAR WHITE PASS ALONG HIGHWAY U.S. 12 REPORTED 10 INCHES
            SINCE THIS MORNING ALONG WITH WINDY CONDITIONS AND
            BLOWING SNOW.

&&

VPAPOL
Local storm report, Jan 7, 2:39 PM PST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
239 PM PST SUN JAN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     NON-TSTM WND GST RICHLAND                46.29N 119.29W
01/07/2007  M58 MPH          BENTON             WA   AWOS

            WIND GUSTS TO 58 MPH.

1200 PM     NON-TSTM WND GST KENNEWICK               46.20N 119.17W
01/07/2007  M60 MPH          BENTON             WA   AWOS

            WIND GUST TO 60 MPH AT VISTA AIRPORT.

1150 AM     NON-TSTM WND GST PASCO                   46.25N 119.13W
01/07/2007  M45 MPH          FRANKLIN           WA   ASOS

            WINDS SUSTAINED 40 MPH GUST TO 45 MPH.

&&

JSOLOMON
Local storm report, Jan 7, 3:18 PM PST, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
318 PM PST SUN JAN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     NON-TSTM WND DMG 1 N KENNEWICK           46.21N 119.15W
01/07/2007                   BENTON             WA   TRAINED SPOTTER

            25 FT TREE DOWNED FROM HIGH WINDS IN NORTH RICHLAND.

&&

AMA
Local storm report, Jan 7, 3:42 PM PST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
342 PM PST SUN JAN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     SNOW             3 WSW ROSLYN            47.23N 121.17W
01/07/2007  M2.0 INCH        KITTITAS           WA   CO-OP OBSERVER

            2 INCHES OF SNOW FELL SINCE EARLY MORNING. MOSTLY RAIN
            SINCE 9 AM. ELEVATION 2170 FEET.

0340 PM     SNOW             2 E ROSLYN              47.25N 121.06W
01/07/2007  M2.0 INCH        KITTITAS           WA   TRAINED SPOTTER

            2 INCHES OF NEW SNOW SINCE SATURDAY NIGHT. MOSTLY RAIN
            SINCE SATURDAY MORNING. ELEVATION 2300 FEET.

&&

JAS
Local storm report, Jan 7, 6:42 PM PST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PENDLETON OR
642 PM PST SUN JAN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     NON-TSTM WND GST RICHLAND                46.29N 119.29W
01/07/2007  M58.00 MPH       BENTON             WA   AWOS

            WIND GUSTS TO 58 MPH.

1150 AM     NON-TSTM WND GST PASCO                   46.25N 119.13W
01/07/2007  M45.00 MPH       FRANKLIN           WA   ASOS

            WINDS SUSTAINED 40 MPH GUST TO 45 MPH.

1200 PM     NON-TSTM WND GST KENNEWICK               46.20N 119.17W
01/07/2007  M60.00 MPH       BENTON             WA   AWOS

            WIND GUST TO 60 MPH AT VISTA AIRPORT.

1230 PM     SNOW             3 WSW ROSLYN            47.23N 121.17W
01/07/2007  M2.0 INCH        KITTITAS           WA   CO-OP OBSERVER

            2 INCHES OF SNOW FELL SINCE EARLY MORNING. MOSTLY RAIN
            SINCE 9 AM. ELEVATION 2170 FEET.

0228 PM     HEAVY SNOW       13 W RIMROCK            46.64N 121.38W
01/07/2007  E10.0 INCH       YAKIMA             WA   PUBLIC

            NEAR WHITE PASS ALONG HIGHWAY U.S. 12 REPORTED 10 INCHES
            SINCE THIS MORNING ALONG WITH WINDY CONDITIONS AND
            BLOWING SNOW.

0230 PM     NON-TSTM WND DMG 1 N KENNEWICK           46.21N 119.15W
01/07/2007                   BENTON             WA   TRAINED SPOTTER

            25 FT TREE DOWNED FROM HIGH WINDS IN NORTH RICHLAND.

0340 PM     SNOW             2 E ROSLYN              47.25N 121.06W
01/07/2007  M2.0 INCH        KITTITAS           WA   TRAINED SPOTTER

            2 INCHES OF NEW SNOW SINCE SATURDAY NIGHT. MOSTLY RAIN
            SINCE THIS MORNING. ELEVATION 2300 FEET.

0630 PM     NON-TSTM WND DMG YAKIMA                  46.59N 120.53W
01/07/2007                   YAKIMA             WA   NEWSPAPER

            NUMEROUS TREES DOWNED AROUND YAKIMA AND REPORTED DAMAGE
            TO MORE THAN ONE CARPORT.

&&

JAS
Local storm report, Jan 7, 7:53 PM PST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
753 PM PST SUN JAN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     NON-TSTM WND GST YAKIMA                  46.59N 120.53W
01/07/2007  M60.00 MPH       YAKIMA             WA   ASOS

            60 MPH GUST MEASURED AT THE YAKIMA AIRPORT AT 645 PM.

&&

JAS

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 2:51 PM PSTHigh Wind WatchPDTBenton, Franklin, Klickitat, Walla Walla18 hr
Jan 8, 2:51 PM PSTWind AdvisoryPDTBenton, Franklin, Klickitat, Walla Walla35 hr

Nearby

Wind Advisories in Washington, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.